Skip Navigation
Skip to contents

JMD : Journal of Movement Disorders

OPEN ACCESS
SEARCH
Search

Previous issues

Page Path
HOME > Browse Articles > Previous issues
4 Previous issues
Filter
Filter
Article category
Keywords
Authors
Volume 6(2); October 2013
Prev issue Next issue
Original Articles
Orthostatic and Supine Blood Pressures Are Associated with White Matter Hyperintensities in Parkinson Disease
Yoon-Sang Oh, Joong-Seok Kim, Kwang-Soo Lee
J Mov Disord. 2013;6(2):23-27.   Published online October 30, 2013
DOI: https://doi.org/10.14802/jmd.13006
  • 13,299 View
  • 94 Download
  • 40 Citations
AbstractAbstract PDF
Background and Purpose:

Several reports on the elderly population have suggested that orthostatic hypotension is associated with white matter hyperintensities (WMH); however, little information is available on patients with Parkinson’s disease (PD).

Methods:

We analyzed the association blood pressure profiles during tilt table testing with WMH scores in 117 patients with PD. WMH were rated using the semiquantitative visual rating system proposed by Scheltens et al.

Results:

The presence of orthostatic hypotension was associated with increasing tendency of WMH score and the blood pressure changes during tilting and supine blood pressure were positively correlated with increasing WMH score.

Conclusions:

This finding indicates that hemodynamic changes associated with orthostatic hypotension may be associated with white matter changes in patients with PD.

Growth Hormone Deteriorates the Functional Outcome in an Experimental Model of Huntington’s Disease Induced by 3-Nitropionic Acid
Jung-Eun Park, Soon-Tae Lee, Woo-Seok Im, Manho Kim
J Mov Disord. 2013;6(2):28-33.   Published online October 30, 2013
DOI: https://doi.org/10.14802/jmd.13007
  • 9,197 View
  • 60 Download
  • 1 Citations
AbstractAbstract PDF
Background and Purpose:

Growth hormone (GH) has been frequently used to control the aging process in healthy individuals, probably due to its slowing effect on senescence-associated degeneration. Mitochondrial dysfunction is related to the aging process, and one of the chemical models of Huntington’s disease is that it can be induced by mitochondrial toxin. To investigate the potential application of GH to modify the progression of Huntington’s disease (HD), we examined whether GH can protect the functional deterioration by striatal damage induced by 3-nitropropionic acid (3NP).

Methods:

3NP (63 mg/kg/day) was delivered to Lewis rats by osmotic pumps for five consecutive days, and the rats received intraperitoneal administration of GH or vehicle (saline) throughout the experiment. Neurological deficits and body weight were monitored. A 3-(4,5-dimethylthiazol-2-yl)-2,5-diphenyltetrazolium bromide (MTT) test was performed to further determine the mitochondrial activity in cultured N18TG2 neuroblastoma cells in vitro.

Results:

3NP-treated rats showed progressive neurologic deficits with striatal damage. Application of GH accelerated behavioral deterioration, particularly between day 3 and day 5, resulting in reduced survival outcome. The body weights of rats given 3NP were decreased, but GH did not affect such decrease compared to the non-treated control group. The effect of GH on cultured neuronal cells was a decrease in the MTT absorbance, suggesting a lower number of cells in a dose dependent pattern.

Conclusions:

Those results suggest that application of GH to a 3NP-induced experimental model of HD deteriorates the progress of functional deficits, possibly disturbing mitochondrial activities.

Case Reports
Amantadine Induced Corneal Edema in a Patient with Primary Progressive Freezing of Gait
Young Eun Kim, Ji Young Yun, Hui-Jun Yang, Han-Joon Kim, Mee Kum Kim, Won Ryang Wee, Beom S. Jeon
J Mov Disord. 2013;6(2):34-36.   Published online October 30, 2013
DOI: https://doi.org/10.14802/jmd.13008
  • 16,715 View
  • 60 Download
  • 5 Citations
AbstractAbstract PDF

Amantadine is commonly used for Parkinsonism. However amantadine can induce adverse corneal reaction. Here we report a patient with primary progressive freezing of gait who had severe corneal edema associated with amantadine, which was reversible after discontinuation of the amantadine. This report alerts neurologists for this reversible but potentially critical corneal edema in patients with Parkinsonism who are receiving amantadine.

Hot Cross Bun Sign Following Bilateral Pontine Infarction: A Case Report
Sook Young Roh, Hyun-soon Jang, Yoon Hee Kim
J Mov Disord. 2013;6(2):37-39.   Published online October 30, 2013
DOI: https://doi.org/10.14802/jmd.13009
  • 14,592 View
  • 102 Download
  • 7 Citations
AbstractAbstract PDF

The hot cross bun sign is characterized by cruciform T2 signal hyperintensity in the pons and has been reported to be a specific but not pathognomic for multiple system atrophy. It reflects degeneration of pontine neurons and transverse pontocerebellar fibers, regardless of the underlying pathogenic process. Here, we report a case of hot cross bun sign following bilateral pontine infarction due to Wallerian degeneration of the pontocerebellar fibers.


JMD : Journal of Movement Disorders